Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Definition Neuropathy Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Neuropathy in the Feet

Please help. Is it possible that pain from neuropathy in the feet is so bad that it can lead a person to use crutches for a short period because it's too painful to walk? Your answer to my question is much appreciated. Thank you! P.S.Your...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Absolutely. Pain from neuropathy can be terrible for some patients-it is a symptom which needs to be taken very seriously. Could result from HIV infection, side effect of medications, or other medical conditions (diabetes, vitamin deficiencies,... Read more »

Neuropathy in my feet

Hello For many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddI, as this seems to be one drug that I have some...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Zostrix has limited benefit in this setting.The Neurontin can be pushed to doses as high as 1500 mg tid, so you have quite a ways to go.Also, have you tried some antidepressants such as amitryptiline? They seem to be helpful in this setting, in... Read more »

Neuropathy in my feet

HelloFor many years I have had some significant neuropathy in my feet. My Doc and I have tried to eliminate the "D" drugs in an effort to stop this. I am still on a low dose of ddi, as this seems to be one drug that I have some sensitivity...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Getting off the D drugs is stil a good idea. Increased Neurontin may help. Zostrix /lidocaine topical helps some. Use of vitamins/mineral/anti-oxidants may help some (see John Kaiser's book Healing HIV or the www.daair.org website for some... Read more »

neuropathy in feet

ive recently had worse pain in feet (no d meds) & tried amiltryptiline, neurontin without success, now on morphine & effexor (my psy says that effexor also works for physical pain; do u know something about this?thksps:everyone can respond...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC can also aggravate neuropathy in some patients. There are several clinical trials looking at new drugs for neuropathy. One is using a potent form of capsaicin that is painted on the involved area. The ACTG is also about to open a study using a... Read more »
Connect With Others

So now, definitely scared

Posted by Freaked_Ben, 1 Reply
Have several ulcers on the back of my throat and was sweating profussely off and on during the day. Went to the Dr, and ulcers were negative for strep, but she said I definitely had some sort of virus. No fever (on Monday it went to about 101 for... Read more »

Neuropathy, anyone?

Posted by Pos_in_Thailand, 2 Replies
Hi,

I wish everyone well and say thanks to those taking the time to read my inquiry.

I was wondering if any of you are dealing with or have been diagnosed with neuropathy? If so, would you mind sharing what your symptoms are or have been, and if... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Definite Symptoms But Still Negative. Why?

Posted by Anonymous, 4 Replies
Hi Folks!

I'm wondering if somebody could shed some light on my problem...About 2 years ago I had unprotected sex with a prostitute (20 intercourse sessions or more). About 2 weeks later I developed an ARS like illness that disappeared after 1 week.... Read more »